| Catalog Number |
705.88P |
| Medical Device Problem Code |
Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A customer reported that forceps stuck fully closed during surgery, the forceps was removed from patient¿s eye and the procedure was completed with a new forceps.There was no patient harm.
Additional Manufacturer Narrative
A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The sample is received with outer blister and cover foil showing the lot information, but without inner blister.The sample shows macroscopic signs of damage.The sample shows signs of surgery residues and is returned in an opened status.The sample was visually inspected with the aid of a photomicroscope with various magnifications.The sample was functionally tested.It was found that the forceps do not stuck in a closed state, but it was noticed that the sample is bent.As the blister was opened by the customer, he handled the product.The point in time when the malfunction occurred, can no longer be determent.The customers complaint according to the event "stuck in close position" is not confirmed.But the investigation has shown that the device is bent.It cannot be determined how or where the damage to the sample occurred; therefore a root cause for the customers reported event could not be determined.However, the damage was consistent with damage that can occur due to improper handling.The exact root cause for the customers reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).